Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 20, 2015, 4:05 AM CST. It took effect at Feb 20, 2015, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2015, 4:05 AM CST (10:05 UTC)
- In effect from
- Feb 20, 2015, 12:00 PM CST
- Expired
- Feb 20, 2015, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS84 KMAF 201005 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CST FRI FEB 20 2015 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND REEVES COUNTY AND THE UPPER TRANS PECOS... .WESTERLY WINDS WILL INCREASE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. THIS COMBINED WITH UNSEASONABLY WARM AFTERNOON TEMPERATURES RESULTING IN LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EARLY EVENING. NMZ114-TXZ057-058-258-202215- /O.UPG.KMAF.FW.A.0001.150220T1800Z-150221T0100Z/ /O.NEW.KMAF.FW.W.0001.150220T1800Z-150221T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS- 405 AM CST FRI FEB 20 2015 /305 AM MST FRI FEB 20 2015/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND CULBERSON AND REEVES COUNTIES... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 20 TO 25 MPH...25 TO 35 MPH IN THE GUADALUPE MOUNTAINS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
355 WWUS84 KMAF 202044 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CST FRI FEB 20 2015 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND REEVES COUNTY AND THE UPPER TRANS PECOS... .CRITICAL FIRE WEATHER CONDITIONS DUE TO COMBINATION OF DRY AND WINDY CONDITIONS AND HIGH FIRE DANGER WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS...WEST TEXAS AND SOUTHEAST NEW MEXICO INTO THIS EVENING. NMZ114-TXZ057-058-258-210200- /O.CON.KMAF.FW.W.0001.000000T0000Z-150221T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS- 244 PM CST FRI FEB 20 2015 /144 PM MST FRI FEB 20 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND CULBERSON AND REEVES COUNTIES... * WIND...WEST 20 TO 25 MPH...25 TO 35 MPH IN THE GUADALUPE MOUNTAINS WITH GUSTS TO 60 POSSIBLE. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 3:29 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 20, 3:29 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CST Fri Feb 20 2015
.DISCUSSION...
Westerly flow aloft will persist today while a lee surface trough
strengthens just north of the region, increasing west winds at the
surface for much of the CWA. Will have increasing high clouds
today but with strong downsloping winds in play, temperatures
should have no problem warming to near 80 most places. Winds in the
Guadalupe Mountains look to reach High Wind Warning criteria for
several hours this afternoon so will go ahead and upgrade the High
Wind Watch to a Warning.
Attention then turns to our next cold front expected Saturday,
bringing much colder temperatures and the potential for wintry
precipitation Sunday and Monday. The initial wind shift associated
with the front will move through much of the region Saturday morning
then hang up against the higher terrain during the afternoon. This
will allow temperatures to warm above 70 in areas near and south of
the Pecos River Valley while areas to the NE will remain in the 60s.
Much colder air arrives Sunday, with decreasing temperatures
expected throughout the day. High temperatures on Monday will range
from near 50 southwest to near 30 northeast.
Precip chances look to increase Sunday afternoon, as an upslope flow
regime and increased isentropic upglide develops across much of the
region. Precip should start as all rain but as temperatures continue
to drop Sunday night, the chances for wintry precip will increase
generally near and north of I-10. Model forecast soundings suggest
more of a light freezing rain/freezing drizzle precip type however
could see some sleet mixed in as well. Areas south of I-10 should
remain all rain. Precip will end from west to east Monday afternoon
however some areas across the Permian Basin could see total ice
accumulations up to a tenth of an inch. Amounts may be adjusted
upward if confidence increases. Will continue to mention the
potential for wintry precip in the Hazardous Weather Outlook. In
addition, have decided to issue a Special Weather Statement due to
the potentially dangerous impacts.
Beyond Monday, temperatures look to warm somewhat but remain about
5 degrees below normal through at least mid/late week.
&&
.FIRE WEATHER...
Afternoon temperatures will soar 10 to 15 degrees above normal today
causing minimum afternoon humidities to drop below 15 percent across
much of the area. An upper level trough will cause winds to increase
in the Guadalupe and Delaware Mountains mixing into the adjacent
plains where critical fire weather conditions are expected.
Conditions will improve after sunset and a cold front moving into
the area on Saturday will bring more moisture through early next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 79 45 65 36 / 0 0 0 0
BIG SPRING TX 80 47 64 37 / 0 0 0 0
CARLSBAD NM 80 46 73 38 / 0 0 0 0
DRYDEN TX 83 52 83 50 / 0 0 0 0
FORT STOCKTON TX 82 52 75 44 / 0 0 0 0
GUADALUPE PASS TX 71 45 69 45 / 0 0 0 0
HOBBS NM 77 43 63 36 / 0 0 0 0
MARFA TX 74 40 71 40 / 0 0 0 0
MIDLAND INTL AIRPORT TX 80 45 67 37 / 0 0 0 0
ODESSA TX 79 45 67 40 / 0 0 0 0
WINK TX 82 47 73 42 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 11 AM MST this morning through this
afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ.
HIGH WIND WARNING from 10 AM this morning to 8 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains of
Eddy County.
TX...FIRE WEATHER WATCH from Noon CST /11 AM MST/ today through this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains...
Reeves County and Upper Trans Pecos...Van Horn and Highway
54 Corridor.
HIGH WIND WARNING from 10 AM this morning to 8 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
10/27
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Feb 19, 2:19 PM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST THU FEB 19 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-202030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 219 PM CST THU FEB 19 2015 /119 PM MST THU FEB 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS MAY BECOME STRONG THROUGH GUADALUPE PASS LATE FRIDAY MORNING THROUGH EARLY EVENING...AND A HIGH WIND WATCH IS IN EFFECT. THESE WINDS MAY COMBINE WITH LOW RELATIVE HUMIDITY FRIDAY AFTERNOON...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS. A FIRE WEATHER WATCH IS IN EFFECT. FREEZING RAIN AND SLEET WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY...MAINLY ALONG AND NORTH OF INTERSTATE 10. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Feb 20, 3:57 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 AM CST FRI FEB 20 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-202100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 357 AM CST FRI FEB 20 2015 /257 AM MST FRI FEB 20 2015/ ...A MIX OF LIGHT FREEZING RAIN... FREEZING DRIZZLE... AND SLEET POSSIBLE SUNDAY NIGHT INTO MONDAY... A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION SUNDAY AND MONDAY WITH INCREASING CHANCES FOR WINTRY PRECIPITATION ACROSS MUCH OF THE AREA. THIS PRECIPITATION SHOULD BEGIN AS RAIN SUNDAY AFTERNOON THEN AS TEMPERATURES CONTINUE TO FALL SUNDAY EVENING/NIGHT...RAIN WILL CHANGE OVER TO FREEZING RAIN AND/OR SLEET GENERALLY NORTH OF I-10. PORTIONS OF THE PERMIAN BASIN COULD RECEIVE UP TO ONE TENTH OF AN INCH OF ICE WHILE OTHER AREAS MAY ONLY SEE A LIGHT COATING. REGARDLESS...LIGHT ICE ACCUMULATIONS ARE POSSIBLE NORTHEAST OF THE PECOS RIVER AND COULD RESULT IN DANGEROUS DRIVING CONDITIONS ACROSS THESE AREAS. LIGHT ICE ACCUMULATIONS HAVE PROVEN TO BE VERY PROBLEMATIC FOR AREA TRAVEL... AND IT IS ADVISED TO DRIVE CAUTIOUSLY AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:33 AM CST | High Wind Warning | MAF | 17 hr |
Nearby
Red Flag Warnings in Texas, 2015Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.